Alert archive / Kansas / River Flood Warnings in 2010
River Flood Warning 3, NWS Dodge City, KS
NWS Dodge City, KS issued this river flood warning at Jul 6, 2010, 10:54 PM CDT for Hodgeman County, Pawnee County, Kansas. It took effect at Jul 7, 2010, 1:00 AM CDT. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Jul 6, 2010, 10:54 PM CDT (03:54 UTC)
- In effect from
- Jul 7, 2010, 1:00 AM CDT
- Expired
- Jul 7, 2010, 7:24 PM CDT
- In force
- 18 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- Minor
Counties Hodgeman County, KS, Pawnee County, KS
The radar
The Dodge City radar (KDDC), 54 km from the middle of the area, began a volume at 03:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Buckner Creek near Burdett (BETK1).
- Action stage
- 15 ft
- Minor stage
- 16 ft
- Moderate stage
- 21 ft
- Major stage
- 25 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07141175, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
916 WGUS43 KDDC 070354 FLWDDC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 1054 PM CDT TUE JUL 6 2010 ...THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN KANSAS... THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING TONIGHT. THE CREEK IS NOW EXPECTED TO RISE ABOVE FLOOD STAGE OVERNIGHT TONIGHT ...AND CRESTING SOMETIME WEDNESDAY MORNING. IT SHOULD BE NOTED THAT THE UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE CONTINUED GRADUAL RISE OF THE CREEK. STAY TUNED TO UPDATED RIVER FLOOD STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... CAUTION IS URGED WHEN WALKING NEAR RIVERBANKS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED EARLY WEDNESDAY MORNING. && KSC083-145-071554- /O.NEW.KDDC.FL.W.0003.100707T0600Z-100708T0024Z/ /BETK1.1.ER.100707T0600Z.100707T1200Z.100707T1824Z.UU/ 1054 PM CDT TUE JUL 6 2010 THE NATIONAL WEATHER SERVICE IN DODGE CITY, KS HAS ISSUED A * FLOOD WARNING FOR THE BUCKNER CREEK NEAR BURDETT. * UNTIL WEDNESDAY EVENING. * AT 10:30 PM TUESDAY THE STAGE WAS 15.4 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS FORECAST. * FORECAST...RISE ABOVE FLOOD STAGE BY AFTER MIDNIGHT TOMORROW AND CONTINUE TO RISE TO NEAR 16.7 FEET BY TOMORROW MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY TOMORROW EARLY AFTERNOON. * IMPACT...AT 16.0 FEET...EXPECT MINOR FIRST TERRACE OVERFLOWS ALONG BOTH BANKS OF THE BUCKNER CREEK. FOR SAFETY, MOVE LIVESTOCK AWAY FROM THE IMMEDIATE VICINITY OF THE CREEK. * FLOOD HISTORY...THIS CREST COMPARES TO A PREVIOUS CREST OF 15.0 FEET ON JUN 1 2001. $$
8 follow-up statements
548 WGUS83 KDDC 070652 FLSDDC KSC083-145-071852- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 152 AM CDT WED JUL 7 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING TONIGHT. THE CREEK IS NOW EXPECTED TO RISE ABOVE FLOOD STAGE OVERNIGHT TONIGHT ...AND CRESTING SOMETIME WEDNESDAY MORNING. IT SHOULD BE NOTED THAT THE UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE CONTINUED GRADUAL RISE OF THE CREEK. STAY TUNED TO UPDATED RIVER FLOOD STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED WEDNESDAY MORNING. && KSC083-145-071852- /O.EXT.KDDC.FL.W.0003.000000T0000Z-100708T0436Z/ /BETK1.1.ER.100707T0448Z.100707T1200Z.100707T2236Z.UU/ 152 AM CDT WED JUL 7 2010 THE FLOOD WARNING CONTINUES FOR THE BUCKNER CREEK NEAR BURDETT. * AT 1:30 AM WEDNESDAY THE STAGE WAS 16.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 17.4 FEET BY THIS MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 16.0 FEET...EXPECT MINOR FIRST TERRACE OVERFLOWS ALONG BOTH BANKS OF THE BUCKNER CREEK. FOR SAFETY, MOVE LIVESTOCK AWAY FROM THE IMMEDIATE VICINITY OF THE CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 1997. $$
517 WGUS83 KDDC 070915 FLSDDC KSC083-145-072115- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 415 AM CDT WED JUL 7 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING THROUGH THIS MORNING. THE CREEK IS NOW ABOVE FLOOD STAGE...AND WILL CONTINUE TO RISE THROUGH EARLY THIS AFTERNOON. IT SHOULD BE NOTED THAT THE UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE CONTINUED GRADUAL RISE OF THE CREEK. STAY TUNED TO UPDATED RIVER FLOOD STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED LATER THIS MORNING. && KSC083-145-072115- /O.EXT.KDDC.FL.W.0003.000000T0000Z-100708T1222Z/ /BETK1.1.ER.100707T0448Z.100707T1800Z.100708T0622Z.UU/ 415 AM CDT WED JUL 7 2010 THE FLOOD WARNING CONTINUES FOR THE BUCKNER CREEK NEAR BURDETT. * AT 3:30 AM WEDNESDAY THE STAGE WAS 17.9 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.0 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 FEET ALONG THE BANKS OF THE BUCKNER CREEK. MOVE LIVESTOCK AWAY FROM THE MAIN CHANNEL. THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER CREEK NORTH OF GRAY WILL BECOME FLOODED AT A STAGE OF 19 FEET. THE CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM THIS FORECASTED RISE ALONG BUCKNER CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 1997. $$
302 WGUS83 KDDC 071245 FLSDDC KSC083-145-080045- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 745 AM CDT WED JUL 7 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS.. THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .RECENT HEAVY RAINFALL FROM SUNDAY AND EARLY MONDAY HAVE ALLOWED THE BUCKNER CREEK TO RISE THROUGH THE DAY TUESDAY AND CONTINUING THROUGH THIS MORNING. THE CREEK IS NOW ABOVE FLOOD STAGE...AND WILL CONTINUE TO RISE THROUGH EARLY THIS AFTERNOON. IT SHOULD BE NOTED THAT THE UNCERTAINTY IN THE TIMING OF THE CREST IS HIGH DUE TO THE CONTINUED GRADUAL RISE OF THE CREEK. STAY TUNED TO UPDATED RIVER FLOOD STATEMENTS FOR THE LATEST ON THE CREST HEIGHT AND TIMING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED LATE THIS MORNING. && KSC083-145-080045- /O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1222Z/ /BETK1.1.ER.100707T0448Z.100707T1800Z.100708T0622Z.UU/ 745 AM CDT WED JUL 7 2010 THE FLOOD WARNING CONTINUES FOR THE BUCKNER CREEK NEAR BURDETT. * AT 6:30 AM WEDNESDAY THE STAGE WAS 19.1 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 19.4 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE AFTER MIDNIGHT TOMORROW. * IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 FEET ALONG THE BANKS OF THE BUCKNER CREEK. MOVE LIVESTOCK AWAY FROM THE MAIN CHANNEL. THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER CREEK NORTH OF GRAY WILL BECOME FLOODED AT A STAGE OF 19 FEET. THE CITIES OF JETMORE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM THIS FORECASTED RISE ALONG BUCKNER CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 2006. $$
159 WGUS83 KDDC 071516 FLSDDC KSC083-145-080316- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 1016 AM CDT WED JUL 7 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS... THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. . RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING ABOVE FLOOD STAGE. FLOODWATERS ARE FORECAST TO CREST ALONG THE RIVER UPSTREAM FROM BURDETT EARLY THIS AFTERNOON AND FALL BELOW FLOOD STAGE BY THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED LATER THIS AFTERNOON. && KSC083-145-080316- /O.EXT.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/ /BETK1.1.ER.100707T0448Z.100707T1800Z.100708T1352Z.UU/ 1016 AM CDT WED JUL 7 2010 THE FLOOD WARNING CONTINUES FOR THE BUCKNER CREEK NEAR BURDETT. * AT 9:30 AM WEDNESDAY THE STAGE WAS 19.7 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 20.2 FEET BY THIS AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW MORNING. * IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 FEET ALONG THE BANKS OF THE BUCKNER CREEK. MOVE LIVESTOCK AWAY FROM THE MAIN CHANNEL. THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET. THE CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM THIS FORECASTED RISE ALONG BUCKNER CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 2006. $$
342 WGUS83 KDDC 071909 FLSDDC KSC083-145-080709- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 209 PM CDT WED JUL 7 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS.. THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING ABOVE FLOOD STAGE. BUCKNER CREEK IS CRESTING AT AROUND 20 FEET THIS AFTERNOON. RIVER LEVELS ARE FORECAST TO FALL BELOW FLOOD STAGE AT AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED THIS EVENING. && KSC083-145-080709- /O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/ /BETK1.1.ER.100707T0448Z.100707T1830Z.100708T1352Z.UU/ 209 PM CDT WED JUL 7 2010 THE FLOOD WARNING CONTINUES FOR THE BUCKNER CREEK NEAR BURDETT. * AT 1:30 PM WEDNESDAY THE STAGE WAS 20.0 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 FEET ALONG THE BANKS OF THE BUCKNER CREEK. MOVE LIVESTOCK AWAY FROM THE MAIN CHANNEL. THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER CREEK NORTH OF GRAY WILL BECOME FLOODED AT A STAGE OF 19 FEET. THE CITIES OF JETMORE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM THIS FORECASTED RISE ALONG BUCKNER CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 2006. $$
651 WGUS83 KDDC 080223 FLSDDC KSC083-145-081423- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 923 PM CDT WED JUL 7 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS.. THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING ABOVE FLOOD STAGE. BUCKNER CREEK CRESTED AT AROUND 20 FEET EARLY THIS AFTERNOON. RIVER LEVELS ARE FORECAST TO FALL BELOW FLOOD STAGE AT AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED EARLY THURSDAY MORNING. && KSC083-145-081423- /O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/ /BETK1.1.ER.100707T0448Z.100707T1915Z.100708T1352Z.UU/ 923 PM CDT WED JUL 7 2010 THE FLOOD WARNING CONTINUES FOR THE BUCKNER CREEK NEAR BURDETT. * AT 8:30 PM WEDNESDAY THE STAGE WAS 19.4 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY TOMORROW MORNING. * IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 FEET ALONG THE BANKS OF THE BUCKNER CREEK. MOVE LIVESTOCK AWAY FROM THE MAIN CHANNEL. THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET. THE CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM THIS FORECASTED RISE ALONG BUCKNER CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.2 FEET ON AUG 22 2006. $$
483 WGUS83 KDDC 080726 FLSDDC KSC083-145-081926- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 226 AM CDT THU JUL 8 2010 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN KANSAS.. THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .RECENT HEAVY RAINFALL FROM SUNDAY EVENING AND MONDAY MORNING HAVE RUN OFF INTO THE BUCKNER CREEK AND RESULTED IN THE RIVER RISING ABOVE FLOOD STAGE. BUCKNER CREEK CRESTED AT AROUND 20 FEET EARLY WEDNESDAY AFTERNOON AND WAS CURRENTLY FALLING. RIVER LEVELS ARE FORECAST TO FALL BELOW FLOOD STAGE AT AROUND 8 AM THURSDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. CONTINUE TO MONITOR NOAA ALL HAZARDS RADIO OR COMMERCIAL BROADCASTS FOR FURTHER INFORMATION. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. THE NEXT STATEMENT WILL BE ISSUED EARLY THURSDAY MORNING. && KSC083-145-081926- /O.CON.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/ /BETK1.1.ER.100707T0448Z.100707T1915Z.100708T1352Z.UU/ 226 AM CDT THU JUL 8 2010 THE FLOOD WARNING CONTINUES FOR THE BUCKNER CREEK NEAR BURDETT. * AT 1:30 AM THURSDAY THE STAGE WAS 18.3 FEET. * FLOOD STAGE IS 16.0 FEET. * MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY THIS MORNING. * IMPACT...AT 19.0 FEET...PREPARE FOR FIRST TERRACE OVERFLOWS UP TO 3 FEET ALONG THE BANKS OF THE BUCKNER CREEK. MOVE LIVESTOCK AWAY FROM THE MAIN CHANNEL. THE CREEKSIDE CEMETERY ROAD ALONG BUCKNER CREEK NORTH OF GRAY WILL BECOM FLOODED AT A STAGE OF 19 FEET. THE CITIES OF JETOMRE AND HANSTON ARE NOT IN ANY IMMEDIATE DANGER FROM THIS FORECASTED RISE ALONG BUCKNER CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 19.0 FEET ON OCT 27 1997. $$
611 WGUS83 KDDC 081250 FLSDDC KSC083-145-090050- FLOOD STATEMENT NATIONAL WEATHER SERVICE DODGE CITY KS 750 AM CDT THU JUL 8 2010 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN KANSAS... THE BUCKNER CREEK NEAR BURDETT AFFECTING HODGEMAN AND PAWNEE COUNTIES. .THE RIVER LEVELS ON THE BUCKNER CREEK CONTINUES TO FALL THIS MORNING. AT 6:30 AM THE RIVER LEVEL OF BUCKNER CREEK NEAR BURDETT HAD FALLEN BELOW FLOOD STAGE. AS A RESULT THE FLOOD WARNING HAS BEEN CANCELLED. PRECAUTIONARY/PREPAREDNESS ACTIONS... SAFETY MESSAGE... DO NOT DRIVE THROUGH FLOWING WATER OR GO AROUND BARRICADES. NEARLY HALF OF ALL FLOOD FATALITIES ARE VEHICLE RELATED. FOR THE LATEST RIVER STAGES AND FORECASTS VISIT OUR WEB PAGE AT: HTTP://WATER.WEATHER.GOV/AHPS2/INDEX.PHP?WFO=DDC (LOWERCASE) FOR ADDITIONAL HYDROLOGIC INFORMATION. && KSC083-145-081320- /O.CAN.KDDC.FL.W.0003.000000T0000Z-100708T1952Z/ /BETK1.1.ER.100707T0448Z.100707T1915Z.100708T1038Z.UU/ 750 AM CDT THU JUL 8 2010 THE FLOOD WARNING IS CANCELLED FOR THE BUCKNER CREEK NEAR BURDETT. * AT 6:30 AM THURSDAY THE STAGE WAS 15.2 FEET. * FLOOD STAGE IS 16.0 FEET. * FELL BELOW FLOOD STAGE AT 5:38 AM THURSDAY. * FORECAST...THE RIVER WILL CONTINUE TO FALL TO 7.9 FEET BY TOMORROW MORNING. * IMPACT...AT 16.0 FEET...EXPECT MINOR FIRST TERRACE OVERFLOWS ALONG BOTH BANKS OF THE BUCKNER CREEK. FOR SAFETY, MOVE LIVESTOCK AWAY FROM THE IMMEDIATE VICINITY OF THE CREEK. * THIS CREST COMPARES TO A PREVIOUS CREST OF 15.0 FEET ON JUN 1 2001. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this river flood warning went out at Jul 6, 3:41 PM CDT, 7 hours 13 minutes earlier.
Area forecast discussion, Jul 6, 3:41 PM CDT, 7 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 341 PM CDT TUE JUL 6 2010 .DISCUSSION... DAYS 1-2... THE 12Z UTC UPPER AIR CHARTS SHOWED AN UPPER TROUGH OVER THE NORTHERN ROCKIES WITH ASSOCIATED JET STREAK AND SURFACE COLD FRONT. THE COLD FRONT WAS LOCATED FROM CENTRAL WY INTO WESTERN NE AS OF 20Z. A STALLED OUT FRONT FROM THE PREVIOUS SHORTWAVE TROUGH STRETCHED FROM THE TEXAS PANHANDLE INTO NORTHERN OK AND EASTERN KS. POST-FRONTAL UPSLOPE FLOW ALONG WITH LOCAL TERRAIN EFFECTS WAS RESULTING IN THUNDERSTORM ACTIVITY ACROSS THE HIGH PLAINS OF COLORADO AND NEW MEXICO THIS AFTERNOON. THIS FRONT IS PROGGED TO LIFT NORTHWARD ACROSS OUR FCST AREA OVERNIGHT. SOME SHOWER OR THUNDERSTORM ACTIVITY MAY DEVELOP WITH THE LOW LEVEL JET BUT THIS SHOULDN'T BE TOO WIDESPREAD. AS THE AFOREMENTIONED UPPER TROUGH PROGRESSES EASTWARD, THE JET STREAK AND SFC FRONT WILL PROGRESS INTO THE WESTERN PART OF OUR FCST AREA. BY EARLY AFTERNOON WEDNESDAY THE FRONT IS ADVERTISED TO BE IN THE NORTHWEST PART OF OUR FCST AREA. STORMS SHOULD DEVELOP ALONG THIS FRONT IN THE EARLY AFTERNOON. SO POPS WERE RAISED FROM SYRACUSE TO WAKEENEY CORRIDOR. THESE STORMS SHOULD ORGANIZE INTO A LARGE CLUSTER OF STORMS WITH LOCALLY HEAVY RAIN WEDNESDAY NIGHT IN THE RIGHT REAR QUAD OF THE JET STREAK. POPS WERE INCREASED IN THE SW PART OF OUR FCST AREA WHERE THE MODELS HAVE THE HEAVIEST CONVECTIVE PRECIP. EVEN THOUGH SURFACE BASED CAPES WILL BE MARGINAL, STRONG CONVERGENCE AND LIFT SHOULD BE ENOUGH TO HELP ORGANIZE THE STORMS. AS THE JET STREAK AND FRONT PROGRESS EASTWARD ON THURSDAY, THE BEST CHANCE OF WIDESPREAD THUNDERSTORM ACTIVITY WILL BE IN OUR SOUTHEASTERN COUNTIES. TEMPS MAY WARM INTO THE MID TO UPPER 80S BEFORE STORMS DEVELOP WEDNESDAY. BUT A CLOUDY AND COOLER AIRMASS ON THURSDAY MAY KEEP TEMPS FROM RISING MUCH ABOVE 78F. DAYS 3-7... THE 12Z GFS IS IN PRETTY GOOD AGREEMENT WITH LAST NIGHTS ECMWF WITH THE MOVEMENT OF THE UPPER LEVEL TROUGH EASTWARD ACROSS CANADA AND THE NORTHERN CONUS. A FLAT UPPER RIDGE WILL BECOME SOMEWHAT REESTABLISHED ACROSS THE CENTRAL CONUS THIS WEEKEND AS ANOTHER UPPER TROUGH MOVES ONSHORE IN THE WEST. RETURN FLOW INTO THE WESTERN HIGH PLAINS WILL BRING SOME LIMITED INSTABILITY TO THE AREA SATURDAY EVENING. EXPECT TO SEE WIDELY SCATTERED TO ISOLATED THUNDERSTORMS DEVELOPING ALONG THE EASTERN SLOPES OF THE ROCKIES SATURDAY AFTERNOON AND A FEW OF THESE COULD STRAY INTO FAR WESTERN KANSAS SATURDAY EVENING. WHILE THE MODEL STRUGGLE A BIT WITH THE FINER DETAILS...IT APPEARS THAT BETTER CHANCES FOR THUNDERSTORMS WILL BE POSSIBLE ACROSS SOUTHWEST KANSAS SUNDAY NIGHT. THE MODELS SHOW ANOTHER BROAD UPPER TROUGH MOVING EAST ACROSS THE NORTHERN PLAINS WHICH PUSHES A COLD FRONT INTO SOUTHWEST KANSAS SUNDAY NIGHT. LATER ON NEXT WEEK IN THE WEEK TWO TIME PERIOD...UPPER LEVEL RIDGING IS FORECAST TO REDEVELOP OVER THE WESTERN CONUS. THE GFS IS A LITTLE MORE AGGRESSIVE WITH THIS RIDGE AND SHIFT THE ENSUING NORTHWEST FLOW FARTHER NORTH INTO THE NORTHERN PLAINS AND MIDWEST. THE ECMWF IS A LITTLE FARTHER SOUTH BUT EXHIBITS A SIMILAR PATTERN. ENSEMBLES FROM THE 12Z CANADIAN RUN ALSO HINT AT THIS. THE GWO PHASE SPACE PLOT HAS BEEN ORBITING BACK TOWARD PHASE 1-2 AND SHOULD BE HEADING BACK TOWARD PHASE 3-4 BY THE MID TO LATTER PART OF NEXT WEEK. 250 MB STREAMFUNCTION COMPOSITES ESPECIALLY FOR PHASE 4 ARE NOT OVERLY SUGGESTIVE OF ANY SET PATTERN. IF THE MODEL SOLUTIONS...ESPECIALLY THE ECMWF...MANIFEST THEMSELVES WE COULD SEE A PERIOD OF HIGHER THAN NORMAL PRECIPITATION WITH NEAR OR BELOW NORMAL TEMPERATURES. WITH THE CURRENT UNCERTAINTIES WILL CONTINUE WITH THE NEAR NORMAL TEMPERATURES AND PRECIPITATION FOR NOW. && .AVIATION... VFR CONDITIONS WILL PREVAIL THROUGH TONIGHT. WIDELY SCATTERED THUNDERSTORMS DEVELOPING OVER SOUTHEAST COLORADO SHOULD REMAIN WEST OF THE TAF SITES AS THE UPPER LEVEL WESTERLY FLOW IS FAIRLY WEAK. WHILE THERE IS A LOT OF UNCERTAINTY...THERE COULD BE ISOLATED TO WIDELY SCATTERED THUNDERSTORMS OVER PARTS OF CENTRAL AND SOUTHWEST KANSAS LATE TONIGHT INTO WEDNESDAY MORNING AS LOW LEVEL SOUTHERLY FLOW INCREASES TONIGHT...PUSHING MORE MOIST AND UNSTABLE AIR BACK INTO THE REGION. && .PRELIMINARY POINT TEMPS/POPS... DDC 67 87 65 78 / 20 20 60 40 GCK 66 87 64 78 / 20 20 60 20 EHA 66 88 62 77 / 20 20 80 30 LBL 66 88 65 78 / 20 20 80 40 HYS 66 85 64 78 / 20 30 60 30 P28 69 87 71 79 / 20 20 40 40 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && FN24/02
Hazardous weather outlook, Jul 6, 4:02 AM CDT, 18 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 402 AM CDT TUE JUL 6 2010 KSZ030-031-043>046-061>066-074>081-084>090-070915- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 402 AM CDT TUE JUL 6 2010 /302 AM MDT TUE JUL 6 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT AREAS OF GROUND FOG WILL DEVELOP THIS MORNING ACROSS MUCH OF SOUTHWEST KANSAS...ESPECIALLY IN AREAS THAT RECENTLY RECEIVED HEAVY RAINS. LOCAL VISIBILITIES MAY FALL BELOW ONE QUARTER OF A MILE TIMES AROUND DAYBREAK IN A FEW LOCATIONS. ISOLATED THUNDERSTORMS WITH BRIEF HEAVY RAIN AND CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THE LATE AFTERNOON AND EARLY EVENING. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A LARGE COMPLEX OF THUNDERSTORMS ARE FORECAST FOR LATE WEDNESDAY AFTERNOON INTO THURSDAY MORNING AS A COLD FRONT MOVES ACROSS WESTERN KANSAS. HEAVY RAINFALL...CLOUD TO GROUND LIGHTNING... STRONG TO DAMAGING WINDS...AND SMALL HAIL ARE ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 06
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 4:05 AM CDT | Flood Watch | DDC | Barber, Comanche, Edwards, Ford, Hodgeman, Kiowa and 3 more | 12 hr |
Nearby
River Flood Warnings in Kansas, 2010Every river flood warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.